Arkansas, 2002

Hail in Arkansas, April 29, 2002

April 29, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 3:00 AM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Apr 29, 3:00 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT MON APR 29 2002

FRONT IS NEAR THE SOUTHERN BORDER OF ARKANSAS. IT LOOKS LIKE IT MAY
MOVE A LITTLE MORE TO THE SOUTH THIS MORNING BEFORE STALLING. IT
WILL MOVE NORTH ACROSS THE AREA TUESDAY AS A WARM FRONT AS LOW
PRESSURE DEVELOPS ON THE HIGH PLAINS AND WARM ADVECTION SETS UP
ACROSS THE AREA. SOME THUNDERSTORMS HAVE DEVELOPED ALONG THE
FRONT DURING THE NIGHT AND THIS WILL LIKELY CONTINUE THROUGH TODAY
WITH THE MAIN THREAT IN THE SOUTHERN ZONES. MOISTURE INCREASES NORTH
INTO CENTRAL SECTIONS THIS AFTERNOON AND THIS ALONG WITH HEATING
AND WARM ADVECTION SHOULD EXTEND A CHANCE OF THUNDERSTORMS INTO
CENTRAL SECTIONS FOR THIS AFTERNOON. WILL GO WITH 20 PERCENT POPS
ACROSS THE SOUTH FOR THIS MORNING AND FOR CENTRAL AND SOUTHERN ZONES
THIS AFTERNOON. TEMPS STARTING OUT RATHER HIGH IN CENTRAL AND
SOUTHERN SECTIONS AND GUIDANCE DID POORLY ON MAXES YESTERDAY...SO
WILL GO ABOVE MOS FOR MAXES TODAY IN CENTRAL AND SOUTHERN ZONES.
COOLER AIR HAS A BETTER HOLD ON NORTHERN ZONES SO MOS MAXES LOOK
GOOD IN THAT AREA. AS THE FRONT BEGINS TO MOVE NORTH TONIGHT AND
TUESDAY, IT SHOULD PRODUCE A GOOD CHANCE OF RAIN ACROSS THE ENTIRE
AREA. SEVERAL WEAK SHORT WAVES MOVE ACROSS AND THIS ALONG WITH
WARM ADVECTION AND THE FRONT SHOULD DEVELOP SOME THUNDERSTORMS.
WILL HAVE CHANCE POPS ACROSS THE ENTIRE AREA WITH BETTER CHANCES
IN THE SOUTH TONIGHT AND IN THE NORTH FOR TUESDAY AS THE FRONT SLIDES
INTO THAT AREA. FAIRLY CERTAIN SOME SHOWERS WILL DEVELOP SO
FORECAST WORDING WILL BE FOR COVERAGE FOR THOSE PERIODS. THE FRONTAL
BOUNDARY BECOMES NEARLY STATIONARY NEAR THE MISSOURI BORDER OR A
LITTLE NORTH OF THERE TUESDAY NIGHT INTO WEDNESDAY. THE CWA WILL BE
IN THE WARM SECTOR AND VERY WARM 850 MB AND 700 MB TEMPS ARE PROGGED
TO MOVE INTO THE AREA ALONG WITH VERY HIGH 1000-700 MB AND 850-500
MB THICKNESSES. THIS MAY MEAN A STRONG CAP FOR THE AREA TUESDAY NIGHT
THROUGH WEDNESDAY. MEANWHILE...MODELS SHOW A 993 MB OR LESS SURFACE
LOW DEVELOPING ALONG THE FRONT. A MOISTURE AXIS DEVELOPS ACROSS
THE AREA LATE WEDNESDAY WHICH PUSHES EAST ON THURSDAY AS A COLD FRONT
MOVES ACROSS FROM THE WEST. THIS WILL MAKE FOR INTERESTING WEATHER
ON WEDNESDAY. THERE WILL EITHER BE RECORD WARMTH WITH MAXES IN THE
LOWER TO MID 90S AND NO THUNDERSTORMS DUE TO THE STRONG CAP...OR
THERE COULD BE A SERIOUS SEVERE WEATHER OUTBREAK DURING THE AFTERNOON
AND EVENING WITH THUNDERSTORMS DEVELOPING IN THE WEST DURING THE
AFTERNOON ALONG THE MOISTURE AXIS AND MOVING TO THE EAST. WILL GO
BETWEEN THOSE SCENARIOS FOR NOW WITH A CHANCE OF THUNDERSTORMS AND
MAXES IN THE MID AND UPPER 80S. DUE TO THE UNCERTAINTY FOR THUNDERSTORM
DEVELOPMENT, WILL WORD FORECASTS WITH CHANCE WORDING. UPPER RIDGE
BUILDS IN AFTER THAT WITH A SURFACE HIGH PRESSURE MOVING ACROSS
THE AREA THURSDAY THROUGH FRIDAY NIGHT. WILL GO WITH DRY AND COOLER
WEATHER FOR THOSE PERIODS.

.LZK...NONE

In the hours before

Special weather statement, Apr 29, 4:00 AM CST, 5 hours 30 minutes before
ARZ040>047-052>057-062>069-291830-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON APR 29 2002

...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT OVER ABOUT THE
SOUTHERN HALF OF ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ABOUT THE
SOUTHERN HALF OF ARKANSAS TODAY AND TONIGHT.

A FRONTAL BOUNDARY WAS LOCATED OVER EXTREME SOUTHERN ARKANSAS EARLY
THIS MORNING. SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP ALONG
THIS BOUNDARY OVERNIGHT. A FEW STORMS WILL BE POSSIBLE IN THE EXTREME
SOUTHERN PARTS OF ARKANSAS THIS MORNING UNTIL THE FRONT MOVES SOUTH
OF THE STATE LATER TODAY. ISOLATED STORMS MAY BECOME SEVERE THIS
MORNING IN THE EXTREME SOUTH WITH LARGE HAIL BEING THE PRIMARY
THREAT.

A SERIES OF UPPER LEVEL LOWS WILL AFFECT THE STATE LATER TODAY AND
TONIGHT...ESPECIALLY THE CENTRAL AND SOUTHERN SECTIONS. SCATTERED
THUNDERSTORMS WILL BE POSSIBLE OVER THE CENTRAL AND SOUTH THIS
AFTERNOON AND TONIGHT AS THE LOWS MOVE THROUGH. SOME OF THESE STORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.

SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO
BE ACTIVATED OVER EXTREME SOUTHERN ARKANSAS THIS MORNING...AND OVER
ABOUT THE SOUTHERN HALF OF THE STATE THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Montgomery

When
April 29, 9:30 AM CST
Where
Montgomery County, 3 mi NE of Pine Ridge
Measured
4.5 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
34.617, -93.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291910.